Doctor insights on:
Medicine For Keflex Allergy
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Cephalosporins: You should avoid all cephalosporin antibiotics ie. Vantin, Ceftin, (cefuroxime) Suprax, Rocephin, Ancef, Fortaz, Cefepime etc. There is a low risk of cross allergenicity with penicillin antibiotics. If you had immediate hypersensitivity- hives, anaphylaxis or laryngeal edema, avoid penicillin class drugs. ...Read moreSee 1 more doctor answer
Is there another drug combination for diverticulitis besides Flagel? I am also taking Bactrim due to allergies to Cipro, (ciprofloxacin) Keflex and Penecillin.
Antibiotic allergies: You need the help of an ID doctor-since they are experts in antibiotics. First, I would want to 'define' ur allergies further-because sometimes a patient is labeled as 'allergic' & they aren't really allergic at all. That is really important. If ur truly allergic to penicillin, cephalosporins & cipro (ciprofloxacin) which is a fluoroquinolone, ur options are quite limited for oral therapy. Doxycycline might help. ...Read more
I got allergy from penicillin 45 yrs ago when I was 8 yrs, since then I have not used it. Now due to UTI I am given keflex. Shd I take it. Advice plz?
Usually okay.: We were taught for years that there is about a 10% risk of being allergic to cephalosporins (like Keflex) in people who were allergic to drugs in the penicillin family. Later research has said that is a myth, and there is less than a 1% risk depending on the type of cephalosporin. See http://www.ncbi.nlm.nih.gov/pubmed/21742459. Talk to your doctor about your fears, though. ...Read moreSee 1 more doctor answer
Since a severe true allergic reaction to keflex, I am terrified of antibiotics, especially since I have other allergies too. Areantibiotics safe for me?
Why would i suddenly have so many med allergies (hives, etc?) allergic to nsaids, opiates, keflex, and more. All within a couple yrs. Why?
It is uncommon: First you need to describe what kinds of problem you have had with each of the drugs since some may not really be from an allergy. Becoming "allergic" to drugs with unrelated chemical structure in 2 years is also rare. You need to consult an allergist to help you sort this out. ...Read more
I have a severe allergy to shell fish. My doc just prescribed keflex, because I am allergic to penicillin, too. I took a benadryl, (diphenhydramine) ?
See detail: Being allergic to shellfish and being allergic to antibiotics are two different things. They are not related. However, as the other doctor indicated, patients that are allergic to penicillin should not (in general) take keflex. Your shellfish allergy needs to be taken seriously and not only should you strictly avoid shellfish, you should carry injectable Epinephrine in case you have exposure. ...Read moreSee 1 more doctor answer
As a practical prepper (not doomsday), I have keflex & bactrim (sulfamethoxazole and trimethoprim) allergy, what type of antibiotics can I stockpile/take safely?
I am allergic (hives) to multiple meds. NSAIDS, keflex, Levsin, Mestinon, (pyridostigmine) Flexeril all cause 2-3 hives. Is this maybe something OTHER than allergy?
Does Keflex cause yellow teeth? I've also been feeling very dizzy and have a sunburn rash. I do have an allergy to penicillan. Is this related?
Not common.: These are not typical side effects of Keflex Other antibiotics are more likely to do this. Are you taking any other meds or supplements? Certain foods and liquids can also cause yellowing of the teeth. Ask your doc to be sure and to find out what else could be going on that might cause this. We don't know why you are taking Keflex in the first place either. Call your doc! ...Read more
My doctor put me on keflex for allergies. I had a normal cbc. I'm confused. I have slight sore throat left ear pain and globus hysteria with it..????
Need to take Macrobid for UTI. I'm allergic to so many meds (hives); is Macrobid likely to cause reactions? My only antiobio alrgy is Keflex.
Keftabs allergy: Keftabs (cephalexin) is a is a cephalosporin antibiotic. Allergic reactions occur when your body produces antibodies to substance that are harmless to most. Reactions may be mild to severe. for potential adverse reactions see: https://www.drugs.com/sfx/cephalexin-side-effects.html ...Read more
My doctor gave me cephalexin for sinus infection and montelukast for allergies?
Is that good? Will work?
Took cephalexin for infection. Now have itchy, flaky skin on my scalp, in my ears, & pelvic area. Allergy meds/creams don't work. Still have inital infection.?
Allergy vs fungus: This could be an allergic reaction although it should be everywhere on your body, not just scalp, ears and groin. It could very well be that the Cephalexin has suppressed your immune systems synergistic bacteria that keeps typical candidal fungus species at bay and this is the side effect. Happens a lot with women treated for urinary tract infxns then getting yeast infxn due to the antibiotic. ...Read more
Yes, but…: Your fp may want to monitor liver function while you are taking sporonox as there is significant potential for liver damage. No interactions between the two drugs are listed. If you are taking other meds, they should be cross-checked as well. ...Read more
Discuss: After 5 days, your symptoms should have at least started to improve. If there is truly no relief, your symptoms may be attributable to another abnormality (not the uti), poor response to the keflex, or residual irritation even though the infection is clearing. You should call your doctor to report your concerns. ...Read more